EconPapers    
Economics at your fingertips  
 

Liu-Type Multinomial Logistic Estimator

Mohamed Abonazel () and Rasha A. Farghali
Additional contact information
Rasha A. Farghali: Helwan University

Sankhya B: The Indian Journal of Statistics, 2019, vol. 81, issue 2, No 2, 203-225

Abstract: Abstract Multicollinearity in multinomial logistic regression affects negatively on the variance of the maximum likelihood estimator. That leads to inflated confidence intervals and theoretically important variables become insignificant in testing hypotheses. In this paper, Liu-type estimator is proposed that has smaller total mean squared error than the maximum likelihood estimator. The proposed estimator is a general estimator which includes other biased estimators such as Liu estimator and ridge estimator as special cases. Simulation studies and an application are given to evaluate the performance of our estimator. The results indicate that the proposed estimator is more efficient and reliable than the conventional estimators.

Keywords: Liu estimator; Multicollinearity problem; Optimal shrinkage parameter; Ridge regression estimator; Stepwise method.; Primary 62J07; Secondary 62J12 (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s13571-018-0171-4 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:sankhb:v:81:y:2019:i:2:d:10.1007_s13571-018-0171-4

Ordering information: This journal article can be ordered from
http://www.springer.com/statistics/journal/13571

DOI: 10.1007/s13571-018-0171-4

Access Statistics for this article

Sankhya B: The Indian Journal of Statistics is currently edited by Dipak Dey

More articles in Sankhya B: The Indian Journal of Statistics from Springer, Indian Statistical Institute
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2021-05-19
Handle: RePEc:spr:sankhb:v:81:y:2019:i:2:d:10.1007_s13571-018-0171-4